Burning vein on top of foot?

I woke up a few nights ago with a burning sensation on the top of my foot. I got up and went to look at it in the bathroom and noticed the vein on top of my foot was bulging and was very painful to touch. The next morning, I went to my family doctor for her to check it out. I got nervous that it was a clot considering I have APS but with no treatment because I've had no clots, strokes, etc. I had an ultrasound done on my leg and foot but the tech didn't find any clots. Later that day, the pain went away but above the vein (near my toes) I had blotchy red spots (that look like the livedo I have on my leg). Wondering if anyone else had a similar experience like this and also has APS? Wondering if that could be a symptom or just something else (like vericose veins or similar)?

5 Replies

  • I was going to say go get it checked out but you have which is good. keep an eye on it though and if it gets worse go back for another consult. Do you have a specialist you could ask?

  • Keep a close eye, if things do not get better or there are any further changes, do go back as sometimes these things are not always clear cut. MaryF

  • I have a similiar thing but it can happen on various veins. The skin above the vein affected burns and goes red and feels hot. There's a spot on my scalp that does it and it hurts so much I can't touch my head and lasts for days at a time. The other problem areas are along the vein on my middle finger and the side of my arm. It's the same feeling of burning and redness. I really ought to mention it to my rheumy when I see him next.

  • I have had similar experience the burning veins in my foot and blood spots on my legs but at different times.

  • I had the same thing happen to me several years ago and now I have been diagnosed with Venous Stasis and Lymphodema of my left leg. Hopefully you don't have the same thing. Keep a close eye on it and good luck. I forgot to add I have Lupus and APS. Also I have Neuropathy in my feet and legs. But before I was diagnosed with that the tops of my feet would burn and get red little blood marks on them.. Then as it progressed the tops of my feet would turn like a brownish / red color. Just please follow up with your doctor and keep an eye on it.

You may also like...